Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 92, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 1999, 7:34 PM CDT for Conecuh County, Alabama. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1999, 7:34 PM CDT (00:34 UTC)
- Expired
- Apr 27, 1999, 8:45 PM CDT
- In force
- 71 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Conecuh County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 280035 RRA SVRMOB ALC035-280145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 734 PM CDT TUE APR 27 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CONECUH COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 845 PM CDT * AT 732 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF EVERGREEN OR 4 MILES SOUTHWEST OF NICHBURG... MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - NICHBURG BY 755 PM CDT BELLEVILLE BY 805 PM CDT LOREE BY 815 PM CDT DAMAGING WINDS AND HAIL FROM THE SIZE OF DIMES TO NICKELS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:45 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 27, 2:45 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT TUE APR 27 1999 UPPER LOW ACROSS THE MID MS RIVER VALLEY PROGGED TO SLOWLY MOVE ENEWD NEXT 24 HRS WITH MOST SGFNT UPPER SUPPORT PULLING OUT AND AWAY FM FCST AREA. WDLY SCT TSRA THIS AFTN WL DSIPT DURG EARLY EVE WITH LOSS OF HEATING. R2 MSTR THINNING OUT WITH PASSING SHORTWAVE AS WK FNT BEGINS TO WASH OUT TO THE NW BY TOMORROW. CANT REALLY SEE A WHOLE LOT TO HANG OUT HAT ON AS FAR AS SGFNT RAINFALL IN THE SHORT TERM OTHER THAN WIDELY SCT POPUP TSRA DURG AFTN. CANT SEE ANY GOOD REASON TO GO SGFNTLY ABV WHAT NGM/AVN ARE ADVERTISING POPWISE TOMORROW (LOOKS LIKE THE COAST WILL GO INTO RECORD DRY TERRITORY IF WE DONT GET SOME SGFNT RAIN BEFORE THE END OF THE MONTH). TEMPWISE WILL TREND FAIRLY CLOSE TO FWC GUIDANCE. OVER THE COASTAL WATERS...SLY-SWLY FLOW TONIGHT AND INTO TOMORROW AS WK BNDRY BEGINS WASHING OUT NR MS/AL LINE. RE-INFORCING SHOT OF (DRY?) AIR OUTLINED IN EXTENDED GUIDANCE FOR SAT AND WONT ARGUE MUCH WITH IT RIGHT NOW...SO WILL STAY COURSE WITH SLY FLOW BECOMING MORE NELY BY FRI. LITTLE CHANGE IN WINDS AND SEAS THROUGHOUT. MOB 64/85/63/83 221- PNS 67/84/65/83 221- DTS 67/84/65/83 221- GZH 60/84/59/80 321- 05
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.